October  2013, 33(10): 4531-4547. doi: 10.3934/dcds.2013.33.4531

Polynomial and rational first integrals for planar quasi--homogeneous polynomial differential systems

1. 

Departament de Matemàtica, Universitat de Lleida, Avda. Jaume II, 69, 25001 Lleida

2. 

Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Catalonia

Received  November 2012 Revised  January 2013 Published  April 2013

In this paper we find necessary and sufficient conditions in order that a planar quasi--homogeneous polynomial differential system has a polynomial or a rational first integral. We also prove that any planar quasi--homogeneous polynomial differential system can be transformed into a differential system of the form $\dot{u} \, = \, u f(v)$, $\dot{v} \, = \, g(v)$ with $f(v)$ and $g(v)$ polynomials, and vice versa.
Citation: Jaume Giné, Maite Grau, Jaume Llibre. Polynomial and rational first integrals for planar quasi--homogeneous polynomial differential systems. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4531-4547. doi: 10.3934/dcds.2013.33.4531
References:
[1]

A. Algaba, E. Gamero and C. García, The integrability problem for a class of planar systems, Nonlinearity, 22 (2009), 395-420. doi: 10.1088/0951-7715/22/2/009.

[2]

A. Algaba, C. García and M. Reyes, Rational integrability of two-dimensional quasi-homogeneous polynomial differential systems, Nonlinear Anal., 73 (2010), 1318-1327. doi: 10.1016/j.na.2010.04.059.

[3]

J. C. Artés, J. Llibre and N. Vulpe, Quadratic systems with a polynomial first integral: A complete classification in the coefficient space $\mathbbR^{12}$, J. Differential Equations, 246 (2009), 3535-3558. doi: 10.1016/j.jde.2008.12.010.

[4]

J. Chavarriga, I. A. García and J. Giné, On integrability of differential equations defined by the sum of homogeneous vector fields with degenerate infinity, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 11 (2001), 711-722. doi: 10.1142/S0218127401002390.

[5]

J. Chavarriga, H. Giacomini and J. Giné, Polynomial inverse integrating factors, Ann. Differential Equations, 16 (2000), 320-329.

[6]

S. D. Furta, On non-integrability of general systems of differential equations, Z. Angew Math. Phys., 47 (1996), 112-131. doi: 10.1007/BF00917577.

[7]

I. A. García, On the integrability of quasihomogeneous and related planar vector fields, Int. J. Bifurcation and Chaos, 13 (2003), 995-1002. doi: 10.1142/S021812740300700X.

[8]

B. García, J. Llibre and J. S. Pérez del Río, Quasi-homogeneous planar polynomial differential systems and their integrability, preprint, (2012).

[9]

A. Goriely, Integrability, partial integrability, and nonintegrability for systems of ordinary differential equations, J. Math. Phys., 37 (1996), 1871-1893. doi: 10.1063/1.531484.

[10]

J. Giné, M. Grau and J. Llibre, Polynomial and rational first integrals for planar homogeneous polynomial differential systems, preprint (2012).

[11]

J. Giné and J. Llibre, On the planar integrable differential systems, Z. Angew. Math. Phys., 62 (2011), 567-574. doi: 10.1007/s00033-011-0116-5.

[12]

J. Giné and X. Santallusia, Essential variables in the integrability problem of planar vector fields, Phys. Lett. A, 375 (2011), 291-297. doi: 10.1016/j.physleta.2010.11.026.

[13]

E. Isaacson and H. B. Keller, "Analysis of Numerical Methods," Dover Publications, Inc., New York, 1994.

[14]

W. Li, J. Llibre and X. Zhang, Planar analytic vector fields with generalized rational first integrals, Bull. Sci. Math., 125 (2001), 341-361. doi: 10.1016/S0007-4497(01)01083-1.

[15]

W. Li, J. Llibre and X. Zhang, Local first integrals of differential systems and diffeomorphisms, Z. Angew. Math. Phys., 54 (2003), 235-255. doi: 10.1007/s000330300003.

[16]

J. Llibre, C. Pantazi and S. Walcher, First integrals of local analytic differential systems, Bull. Sci. Math., 136 (2012), 342-359. doi: 10.1016/j.bulsci.2011.10.003.

[17]

J. Llibre and X. Zhang, Polynomial first integrals for quasi-homogeneous polynomial differential systems, Nonlinearity, 15 (2002), 1269-1280. doi: 10.1088/0951-7715/15/4/313.

[18]

J. Moulin-Ollagnier, Polynomial first integrals of the Lotka-Volterra system, Bull. Sci. Math., 121 (1997), 463-476.

[19]

J. Moulin-Ollagnier, Rational integration of the Lotka-Volterra system, Bull. Sci. Math., 123 (1999), 437-466. doi: 10.1016/S0007-4497(99)00111-6.

[20]

H. Poincaré, Sur l'intégration algébrique des équations differentiels, C. R. Acad. Sci., 112 (1891), 761-764.

[21]

H. Poincaré, Sur l'intégration algébrique des équations differentiels du 1er ordre et du 1er degré, Rend. Circ. Mat. Palermo, 5 (1891), 161-191.

[22]

H. Poincaré, Sur l'intégration algébrique des équations differentiels du 1er ordre et du 1er degré, Rend. Circ. Mat. Palermo, 11 (1897), 193-239.

[23]

A. Tsygvintsev, On the existence of polynomial first integrals of quadratic homogeneous systems of ordinary differential equations, J. Phys. A: Math. Gen., 34 (2001), 2185-2193. doi: 10.1088/0305-4470/34/11/311.

[24]

H. Yoshida, Necessary conditions for existence of algebraic first integrals I and II, Celestial Mech., 31 (1983), 363-379, 381-399.

show all references

References:
[1]

A. Algaba, E. Gamero and C. García, The integrability problem for a class of planar systems, Nonlinearity, 22 (2009), 395-420. doi: 10.1088/0951-7715/22/2/009.

[2]

A. Algaba, C. García and M. Reyes, Rational integrability of two-dimensional quasi-homogeneous polynomial differential systems, Nonlinear Anal., 73 (2010), 1318-1327. doi: 10.1016/j.na.2010.04.059.

[3]

J. C. Artés, J. Llibre and N. Vulpe, Quadratic systems with a polynomial first integral: A complete classification in the coefficient space $\mathbbR^{12}$, J. Differential Equations, 246 (2009), 3535-3558. doi: 10.1016/j.jde.2008.12.010.

[4]

J. Chavarriga, I. A. García and J. Giné, On integrability of differential equations defined by the sum of homogeneous vector fields with degenerate infinity, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 11 (2001), 711-722. doi: 10.1142/S0218127401002390.

[5]

J. Chavarriga, H. Giacomini and J. Giné, Polynomial inverse integrating factors, Ann. Differential Equations, 16 (2000), 320-329.

[6]

S. D. Furta, On non-integrability of general systems of differential equations, Z. Angew Math. Phys., 47 (1996), 112-131. doi: 10.1007/BF00917577.

[7]

I. A. García, On the integrability of quasihomogeneous and related planar vector fields, Int. J. Bifurcation and Chaos, 13 (2003), 995-1002. doi: 10.1142/S021812740300700X.

[8]

B. García, J. Llibre and J. S. Pérez del Río, Quasi-homogeneous planar polynomial differential systems and their integrability, preprint, (2012).

[9]

A. Goriely, Integrability, partial integrability, and nonintegrability for systems of ordinary differential equations, J. Math. Phys., 37 (1996), 1871-1893. doi: 10.1063/1.531484.

[10]

J. Giné, M. Grau and J. Llibre, Polynomial and rational first integrals for planar homogeneous polynomial differential systems, preprint (2012).

[11]

J. Giné and J. Llibre, On the planar integrable differential systems, Z. Angew. Math. Phys., 62 (2011), 567-574. doi: 10.1007/s00033-011-0116-5.

[12]

J. Giné and X. Santallusia, Essential variables in the integrability problem of planar vector fields, Phys. Lett. A, 375 (2011), 291-297. doi: 10.1016/j.physleta.2010.11.026.

[13]

E. Isaacson and H. B. Keller, "Analysis of Numerical Methods," Dover Publications, Inc., New York, 1994.

[14]

W. Li, J. Llibre and X. Zhang, Planar analytic vector fields with generalized rational first integrals, Bull. Sci. Math., 125 (2001), 341-361. doi: 10.1016/S0007-4497(01)01083-1.

[15]

W. Li, J. Llibre and X. Zhang, Local first integrals of differential systems and diffeomorphisms, Z. Angew. Math. Phys., 54 (2003), 235-255. doi: 10.1007/s000330300003.

[16]

J. Llibre, C. Pantazi and S. Walcher, First integrals of local analytic differential systems, Bull. Sci. Math., 136 (2012), 342-359. doi: 10.1016/j.bulsci.2011.10.003.

[17]

J. Llibre and X. Zhang, Polynomial first integrals for quasi-homogeneous polynomial differential systems, Nonlinearity, 15 (2002), 1269-1280. doi: 10.1088/0951-7715/15/4/313.

[18]

J. Moulin-Ollagnier, Polynomial first integrals of the Lotka-Volterra system, Bull. Sci. Math., 121 (1997), 463-476.

[19]

J. Moulin-Ollagnier, Rational integration of the Lotka-Volterra system, Bull. Sci. Math., 123 (1999), 437-466. doi: 10.1016/S0007-4497(99)00111-6.

[20]

H. Poincaré, Sur l'intégration algébrique des équations differentiels, C. R. Acad. Sci., 112 (1891), 761-764.

[21]

H. Poincaré, Sur l'intégration algébrique des équations differentiels du 1er ordre et du 1er degré, Rend. Circ. Mat. Palermo, 5 (1891), 161-191.

[22]

H. Poincaré, Sur l'intégration algébrique des équations differentiels du 1er ordre et du 1er degré, Rend. Circ. Mat. Palermo, 11 (1897), 193-239.

[23]

A. Tsygvintsev, On the existence of polynomial first integrals of quadratic homogeneous systems of ordinary differential equations, J. Phys. A: Math. Gen., 34 (2001), 2185-2193. doi: 10.1088/0305-4470/34/11/311.

[24]

H. Yoshida, Necessary conditions for existence of algebraic first integrals I and II, Celestial Mech., 31 (1983), 363-379, 381-399.

[1]

Yilei Tang, Long Wang, Xiang Zhang. Center of planar quintic quasi--homogeneous polynomial differential systems. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2177-2191. doi: 10.3934/dcds.2015.35.2177

[2]

Richard A. Norton, G. R. W. Quispel. Discrete gradient methods for preserving a first integral of an ordinary differential equation. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1147-1170. doi: 10.3934/dcds.2014.34.1147

[3]

Hebai Chen, Jaume Llibre, Yilei Tang. Centers of discontinuous piecewise smooth quasi–homogeneous polynomial differential systems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6495-6509. doi: 10.3934/dcdsb.2019150

[4]

Jaume Llibre, Claudia Valls. Analytic integrability of a class of planar polynomial differential systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (8) : 2657-2661. doi: 10.3934/dcdsb.2015.20.2657

[5]

Janos Kollar. Polynomials with integral coefficients, equivalent to a given polynomial. Electronic Research Announcements, 1997, 3: 17-27.

[6]

A. Pedas, G. Vainikko. Smoothing transformation and piecewise polynomial projection methods for weakly singular Fredholm integral equations. Communications on Pure and Applied Analysis, 2006, 5 (2) : 395-413. doi: 10.3934/cpaa.2006.5.395

[7]

Olusola Kolebaje, Ebenezer Bonyah, Lateef Mustapha. The first integral method for two fractional non-linear biological models. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 487-502. doi: 10.3934/dcdss.2019032

[8]

Noui Djaidja, Mostefa Nadir. Comparison between Taylor and perturbed method for Volterra integral equation of the first kind. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 487-493. doi: 10.3934/naco.2020039

[9]

Yanqin Xiong, Maoan Han. Planar quasi-homogeneous polynomial systems with a given weight degree. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 4015-4025. doi: 10.3934/dcds.2016.36.4015

[10]

M. A. M. Alwash. Polynomial differential equations with small coefficients. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1129-1141. doi: 10.3934/dcds.2009.25.1129

[11]

Erdal Karapınar, Abdon Atangana, Andreea Fulga. Pata type contractions involving rational expressions with an application to integral equations. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3629-3640. doi: 10.3934/dcdss.2020420

[12]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[13]

Olivier Hénot. On polynomial forms of nonlinear functional differential equations. Journal of Computational Dynamics, 2021, 8 (3) : 309-323. doi: 10.3934/jcd.2021013

[14]

Nguyen Dinh Cong, Doan Thai Son. On integral separation of bounded linear random differential equations. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 995-1007. doi: 10.3934/dcdss.2016038

[15]

Yuhki Hosoya. First-order partial differential equations and consumer theory. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1143-1167. doi: 10.3934/dcdss.2018065

[16]

Ricardo Enguiça, Andrea Gavioli, Luís Sanchez. A class of singular first order differential equations with applications in reaction-diffusion. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 173-191. doi: 10.3934/dcds.2013.33.173

[17]

Bin Wang, Arieh Iserles. Dirichlet series for dynamical systems of first-order ordinary differential equations. Discrete and Continuous Dynamical Systems - B, 2014, 19 (1) : 281-298. doi: 10.3934/dcdsb.2014.19.281

[18]

Qi Zhang, Huaizhong Zhao. Backward doubly stochastic differential equations with polynomial growth coefficients. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5285-5315. doi: 10.3934/dcds.2015.35.5285

[19]

Abdelkader Boucherif. Positive Solutions of second order differential equations with integral boundary conditions. Conference Publications, 2007, 2007 (Special) : 155-159. doi: 10.3934/proc.2007.2007.155

[20]

Primitivo B. Acosta-Humánez, J. Tomás Lázaro, Juan J. Morales-Ruiz, Chara Pantazi. On the integrability of polynomial vector fields in the plane by means of Picard-Vessiot theory. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 1767-1800. doi: 10.3934/dcds.2015.35.1767

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (174)
  • HTML views (0)
  • Cited by (12)

Other articles
by authors

[Back to Top]